MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 17MHPJ-505
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, a 17mm masters mechanical valve was selected for implant.During the procedure, the physician experienced difficulty repositioning the device after it was positioned, causing dislodgement of one of the leaflets.A replacement 15mm masters mechanical valve was implanted.The patient did not suffer any adverse health consequences.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement was reported.Morphological investigation found that one leaflet had fractured, but was returned within the orifice.One recessed pivot area contained a chip.There was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflets or orifice damage.Rather, the damage may have been caused by some external force applied to the valve which overstressed the carbon material.A review of the device history record showed the device met specifications prior to leaving abbott manufacturing facilities.The root cause of the event could not be definitively determined; however, the valve was replaced by a smaller, 15mm, valve which may have indicated oversizing.Per the instructions for use artmt100122073, "proper valve size selection is crucial.Do not oversize the valve.If the native annulus measurement falls between two sjm¿ masters series mechanical heart valve sizes, use the smaller size sjm¿ masters series mechanical heart valve.".

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10162642
Report Number2648612-2020-00065
Device Sequence Number2400204
Product Code LWQ
UDI-Device Identifier05414734030496
UDI-Public05414734030496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model Number17MHPJ-505
Device Catalogue Number17MHPJ-505
Device Lot Number6918677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO
Patient Weight6